MAUDE Adverse Event Report: AESCULAP AG PLUG F/TIBIAL PLATEAU; KNEE ENDOPROSTHESES

AESCULAP AG PLUG F/TIBIAL PLATEAU; KNEE ENDOPROSTHESES
Model Number NN260P
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference code nx009z, device name as vega ps femoral comp.Cemented f4n, serial number n/a, batch number 51963203, udi device identifier (b)(4), udi production identifier (b)(4), basic udi-di n/a, unit of use udi-di (b)(4), manufacturing date 203-09-09.Reference code nx049z, device name as vega ps tibial plateau cemented t0, serial number n/a, batch number 51938559, udi device identifier (b)(4), udi production identifier (b)(4), basic udi-di n/a, unit of use udi-di (b)(4), manufacturing date 2013-03-30.Ref.Code device name batch: nx042 patella 3-pegs p2 51954906, nx103 vega ps gliding surface t0/0+ 16mm 51912366, nn260p plug f/tibial plateau 51959433.Investigation: no product at hand.Therefore an investigation at the product is not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are 5 similar complaints against the same lot number: 51963203.(3 registered as leading component; 2 registered as involved components).There are 3 similar complaints against the same lot number: 51938559.(all registered as leading component).There are 3 similar complaints against the same lot number: 51954906.(all registered as involved component.There are 2 similar complaints against the same lot number: 51959433.(all registered as involved component.Explanation and rationale: in the light of the little information received and due the circumstance that we did not received the complained devices it is not possible to determine a root cause for the mentioned failure.Corrective action: for this topic (vega loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with vega knee components.As a result of having the product implanted the patient has experienced pain and swelling in left knee and normal daily activities was restricted due to pain.Intraoperative findings during replacement surgery were a well-fixed patellar component and loosening of the tibial and femoral components, which resulted in revision surgery.The primary surgery occurred on (b)(6) 2013 and the revision surgery occured on (b)(6) 2016.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event / malfunction is filed under reference (b)(4).Involved components: nx009z (ps femur cemented f4n lt), nx042 (universal patella p2), nx049z (ps tibia cemented t0), nx103(ps pe insert t0/t0+,16mm), nn260p (peek plug f/tibia).Associated medwatches: 2916714-2020-00500, 2916714-2020-00501, 2916714-2020-00502, 2916714-2020-00503.

Brand Name
PLUG F/TIBIAL PLATEAU
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10804655
Report Number2916714-2020-00504
Device Sequence Number3694371
Product Code JWH
UDI-Device Identifier04046963711320
UDI-Public4046963711320
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Model NumberNN260P
Device Catalogue NumberNN260P
Device Lot Number51959433
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/15/2019
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;